Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Iterations of holomorphic Collet-Eckmann maps: conformal and invariant measures. Appendix: On non-renormalizable quadratic polynomials


Author: Feliks Przytycki
Journal: Trans. Amer. Math. Soc. 350 (1998), 717-742
MSC (1991): Primary 58F23
DOI: https://doi.org/10.1090/S0002-9947-98-01890-X
MathSciNet review: 1407501
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for every rational map on the Riemann sphere $f:\overline {\mathbb {C}} \to \overline {\mathbb {C}}$, if for every $f$-critical point $c\in J$ whose forward trajectory does not contain any other critical point, the growth of $|(f^{n})’(f(c))|$ is at least of order $\exp Q \sqrt n$ for an appropriate constant $Q$ as $n\to \infty$, then $\operatorname {HD}_{\operatorname {ess}} (J)=\alpha _{0}=\operatorname {HD} (J)$. Here $\operatorname {HD}_{\operatorname {ess}} (J)$ is the so-called essential, dynamical or hyperbolic dimension, $\operatorname {HD} (J)$ is Hausdorff dimension of $J$ and $\alpha _{0}$ is the minimal exponent for conformal measures on $J$. If it is assumed additionally that there are no periodic parabolic points then the Minkowski dimension (other names: box dimension, limit capacity) of $J$ also coincides with $\operatorname {HD}(J)$. We prove ergodicity of every $\alpha$-conformal measure on $J$ assuming $f$ has one critical point $c\in J$, no parabolic, and $\sum _{n=0}^{\infty }|(f^{n})’(f(c))|^{-1} <\infty$. Finally for every $\alpha$-conformal measure $\mu$ on $J$ (satisfying an additional assumption), assuming an exponential growth of $|(f^{n})’(f(c))|$, we prove the existence of a probability absolutely continuous with respect to $\mu$, $f$-invariant measure. In the Appendix we prove $\operatorname {HD}_{\operatorname {ess}} (J)=\operatorname {HD} (J)$ also for every non-renormalizable quadratic polynomial $z\mapsto z^{2}+c$ with $c$ not in the main cardioid in the Mandelbrot set.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58F23

Retrieve articles in all journals with MSC (1991): 58F23


Additional Information

Feliks Przytycki
Affiliation: Institute of Mathematics, Polish Academy of Sciences, ul. Śniadeckich 8 00 950 Warszawa, Poland
MR Author ID: 142490
Email: feliksp@impan.impan.gov.pl

Received by editor(s): January 18, 1995
Received by editor(s) in revised form: July 28, 1995, and June 13, 1996
Additional Notes: The author acknowledges support by Polish KBN Grants 210469101 and 2 P301 01307 “Iteracje i Fraktale". He expresses also his gratitude to the Universities at Orleans and at Dijon in France, where parts of this paper were written
Article copyright: © Copyright 1998 American Mathematical Society